MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG; BUR, EAR, NOSE AND THROAT
Model Number 1884004
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, there was no damage in the construction of the device that would have resulted in the reported event.There was no damage to the distal tip.There were no loose components.The inner and outer hub seals were in place and in good condition.Functionally, the inner assembly spun freely by hand with no binding.The blade fit securely into a handpiece and oscillated at 7500 rpm with no issues.In the returned condition, there was no out of specification condition that was related to the complaint.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that when the doctor installed the blade into the handpiece for testing, she found that the blade had obvious shake.The doctor tried to reinstall the blade but still had obvious shake.Finally, the doctor decided to change a new blade to perform the surgery.There was no patient involvement.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21281393
Report Number1045254-2025-00226
Device Sequence Number15787830
Product Code EQJ
UDI-Device Identifier00681490047456
UDI-Public00681490047456
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1884004
Device Catalogue Number1884004
Device Lot Number0221816561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown